MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570340
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Anemia (1706); Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Pressure Sore/Ulcer (2326)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: imdrf patient code e201401 captures the reportable event of pressure ulcers.Imdrf patient code e0506 captures the reportable event of major hemorrhage.Imdrf patient code e2006 captures the reportable event of erosion.Imdrf patient code e0301 captures the reportable event of anemia.Imdrf impact code f2202 captures the reportable event of the patient underwent a repeat ercp.Imdrf impact code f2301 captures the reportable event of a resolution clip was placed.Imdrf impact code f08 captures the reportable event of patient was kept in the hospital after the index ercp.Imdrf impact code f23 captures the reportable event of bipolar cautery was used.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary fully covered stent rmv was implanted in the common bile duct to treat choledocholithiasis and for prophylaxis bleeding treatment during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2023.During the procedure, the wallflex biliary stent was successfully deployed.However, post stent placement, the patient started bleeding.On (b)(6) 2025, the patient underwent a repeat ercp, and the physician found the bleeding ulcer inside the distal duct wall.Bipolar cautery was applied, followed by the placement of a resolution clip and the administration of hemospray.In the physician's assessment, the pressure ulcer contributed to the bleeding, which was caused by the wallflex stent.The stent remains implanted, and the patient is currently admitted and under observation since the hemoglobin started to drop.In the physician's assessment, the hemoglobin level of the patient stabilized after the pressure ulcer was treated.On on (b)(6) 2025, the patient was discharged from the hospital.Note: according to the complainant, the wallflex biliary rx fully covered rmv stent was implanted for prophylaxis bleeding treatment and to treat common bile duct stones.However, per the wallflex biliary rx fully covered stent system rmv directions for use (dfu), the wallflex biliary rx fully covered stent is indicated for use in the palliative treatment of biliary strictures produced by malignant neoplasms, relief of malignant biliary obstruction prior to surgery and for indwell up to 12 months in the treatment of benign biliary strictures secondary to chronic pancreatitis.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22613829
Report Number3005099803-2025-03575
Device Sequence Number9564484
Product Code PNB
UDI-Device Identifier08714729953159
UDI-Public(01)08714729953159(17)260503(10)33962591
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2026
Device Model NumberM00570340
Device Catalogue NumberM00570340
Device Lot Number0033962591
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Initial Report FDA Received Date07/25/2025
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown